MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported, the patient came to the er with pain and leaking at insertion site of picc.The picc was pulled.And there was a hole at 5cm mark.Additional information: patient came to emergency department on (b)(6) 2024, with complaints of pain with flushing and noted, intermittent leakage of medication out her insertion site.Patient had a work-up, which included a chest x-ay verification of picc tip placement in distal svc.Patient was sent home.Patient returned to emergency department on (b)(6) 2024, after being seen by her home health staff who recommended she be seen in ed again.I saw the patient in the ed, recommended a venous duplex (which was negative) and assessed the picc line.With positioning changes, patient would have intermittent ability to easily flush and brisk blood return and at other times, it would cease.At this time, we did not observe saline solution leaking from insertion site, but patient did have leakage noted, under her dressing and a saturated chg impregnated disk.I thought, it could be potentially pinch off syndrome.We changed the dressing and re-flushed, which immediately caused pain to patient's upper arm, laterally to picc insertion site and copious amounts of saline leakage from site.Due to this, picc line was removed.After removal, catheter was inspected and hole/slit in catheter was noted, at just above the 5 cm mark.Patient did not have adequate veins to reinsert picc in opposite arm.Arm housing picc line was excoriated and painful from moisture under her dressing.Rendering it not usable for picc re-insertion.Patient having to go to or for implanted port placement.
 
Additional Manufacturer Narrative
H11: section a through f: the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The device has not been received, by the manufacturer for evaluation.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a split in the catheter was confirmed and determined to be use related.The product returned for evaluation was one 4 fr sl powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed in the catheter tubing between the 5 cm and 6 cm depth markers.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: damage which was circumferentially aligned; fracture edges which were rounded and polished due to repeated material wear; 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.A measurement for the catheter outer diameter, inner diameter and wall thickness were taken.The catheter was found to be within specification.This complaint will be recorded for future trending and monitoring purposes.
 
Event or Problem Description
It was reported the patient came to the er with pain and leaking at insertion site of picc.The picc was pulled and there was a hole at 5 cm mark.Additional information: patient came to emergency department on (b)(6) 2024 with complaints of pain with flushing and noted intermittent leakage of medication out her insertion site.Patient had a work-up which included a chest x-ay verification of picc tip placement in distal svc.Patient was sent home.Patient returned to emergency department on (b)(6) 2024 after being seen by her home health staff who recommended she be seen in ed again.I saw the patient in the ed, recommended a venous duplex (which was negative) and assessed the picc line.With positioning changes, patient would have intermittent ability to easily flush and brisk blood return and at other times, it would cease.At this time, we did not observe saline solution leaking from insertion site but patient did have leakage noted under her dressing and a saturated chg impregnated disk.I thought it could be potentially pinch off syndrome.We changed the dressing and re-flushed which immediately caused pain to patient's upper arm, laterally to picc insertion site and copious amounts of saline leakage from site.Due to this, picc line was removed.After removal, catheter was inspected and hole/slit in catheter was noted at just above the 5 cm mark.Patient did not have adequate veins to reinsert picc in opposite arm.Arm housing picc line was excoriated and painful from moisture under her dressing, rendering it not usable for picc re-insertion.Patient having to go to or for implanted port placement.

Brand Name
POWERPICC SOLO 4F SL W/GUARDIVA, PROBE COVER, & BELDAR NEEDLE GUIDES
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key20193123
Report Number3006260740-2024-05109
Device Sequence Number12646189
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997(11)240528(17)250930(10)REJR0537
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2025
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberREJR0537
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer11/22/2024
04/24/2025
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/18/2024
05/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
MDS-24-5154-C
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown